Alert archive / Texas / Frost Advisories in 2011
Frost Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this frost advisory at Oct 28, 2011, 1:35 PM CDT for 24 counties in Texas. It took effect at Oct 29, 2011, 4:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 1:35 PM CDT (18:35 UTC)
- In effect from
- Oct 29, 2011, 4:00 AM CDT
- Expired
- Oct 29, 2011, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS74 KSJT 281835 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 135 PM CDT FRI OCT 28 2011 ...FROST POSSIBLE ACROSS WEST CENTRAL TEXAS... .CLEAR SKIES...LIGHT WINDS...AND A COOL AIRMASS WILL ALLOW TEMPERATURES TO DROP QUICKLY OVERNIGHT. BY SUNRISE SATURDAY MORNING...TEMPERATURES IN THE LOW TO MID 30S WILL BE LIKELY. THE COLDEST CONDITIONS WILL OCCUR IN LOW LYING AREAS...SUCH AS RIVER VALLEYS...RURAL AREAS...AND NEAR LAKE SHORES. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- /O.NEW.KSJT.FR.Y.0002.111029T0900Z-111029T1500Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 135 PM CDT FRI OCT 28 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * IMPACTS: COLD SENSITIVE ANIMALS...PLANTS AND AGRICULTURE MAY NEED SPECIAL PRECAUTIONS TO PROTECT THEM FROM NEAR FREEZING TEMPERATURES. * TEMPERATURE: 32-35 DEGREES IN RURAL AND LOW LYING AREAS 35-38 DEGREES IN URBAN AREAS AND HILL TOPS * DURATION: 4 AM-10 AM...WITH THE COLDEST TEMPERATURES OCCURRING AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:36 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 28, 12:36 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1236 PM CDT FRI OCT 28 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS THROUGH THE PERIOD. THIS MORNINGS STRATUS HAD LIFTED INTO A MORE BROKEN STRATOCU DECK AT ABOUT 3500 FT. EVEN THESE CLOUDS WILL LIKELY CONTINUE TO SLOWLY BREAK UP...WITH CLOUD COVER DISSIPATING BY SUNSET. LIGHT WINDS AND WET SOIL MAY LEAD SOME AREAS TO SEE SOME LIGHT FOG BY MORNING...BUT WITH SOME DRIER AIR WORKING ITS WAY INTO THE AREA AS WELL...SOME UNCERTAINTY STILL EXISTS. WILL HOLD OFF ADDING IT TO THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 36 68 44 72 / 0 0 0 0 0 SAN ANGELO 62 33 68 41 74 / 0 0 0 0 0 JUNCTION 62 32 69 39 76 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Oct 28, 4:15 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 415 AM CDT FRI OCT 28 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-290915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 415 AM CDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE COLDEST AIR MASS SO FAR THIS AUTUMN WILL SETTLE INTO WEST CENTRAL TEXAS...WITH THE FIRST WIDESPREAD FROST POSSIBLE ACROSS MOST OF THE AREA SATURDAY MORNING. LOW LYING AREAS SUCH AS RIVER VALLEYS WILL BE EVEN A FEW DEGREES COOLER...AND A LIGHT FREEZE IS POSSIBLE IN THOSE LOCATIONS. PEOPLE WITH COLD SENSITIVE PLANTS AND ANIMALS MAY NEED TO TAKE PRECAUTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.